Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Muscle weakness, loss of appetite, weakness, confusion, light headedness, palpitations, drug-induced liver impairment

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Medical History: Age 32, M, Weight 62KG

1. Had fever in the 1st week of April
Took Calpol and Montec LC for 3 days.
Then took medicine Oflin O, Pantocid L and Enterogermina for 7 days and stopped after 7 days since loose motion started
2. Then loose motion started.
Took Amikacin injection for 5 days but lose motion did not stop completely. Also took I.V drips for 5 days since body was dehydrated. Stool culture report did not show bacterial growth.
Then doctor diagnosed and said it is Amoebic colitis and had Metrogyl Compound and VSL 3 for 10 days.
3. After taking these medicines lose motion stopped and became normal.
4. Immediately went for root canal treatment for 2 teeth and doctor gave Augmentin 525 and Zerodol P to eat for 5 days.
5. After root canal treatment body became very weak.
6. Revisited the doctor on 8th May and below were the test and report. Doctor also said oral thrush as developed and gave Candid mouth paint to be used for 5 days. Now oral thrush is not there after using Candid mouth paint.
Blood report: as on 9th May 2012
Platelet count : 1.30 Lakhs/cumm (reference range 1.5 – 4.5 Lakhs/cumm)
Serum SGOT : 64 U/L (Reference range 15-37 U/L)
Serum SGPT : 126 (Reference range 0-42 U/L)
Ultrasound report:
Liver: Normal in size and echotexture
No intra hepatic biliary/venous radicular dilatation.
No focal lesion seen
Impression: No obvious abnormality seen on this study. Normal size and echotexture of Liver and Spleen
No focal lesion in Liver parenchyma.

6. Went for complete set of Blood tests (LFT, Thyroid, Hepatitis B, C) and investigation again on May 24th 2012:
Below are the notable report details: (Also attaching complete set of reports)
Platelet count : 1.20 Lakhs/cumm (reference range 1.5 – 4.5 Lakhs/cumm)
Erythrocyte Sedimentation Rate: 24 mm/hr (Ref 0 – 9 mm/hr)
Serum/Plasma Glucose (Random): 163 mg/dl (Ref 70-150)
Serum SGOT : 34 U/L (Reference range 15-37 U/L)
Serum SGPT : 75 (Reference range 0-42 U/L)
Serum Alkaline Phosphate (ALP): 77 (Ref 108-306)
Gamma GT: 55 (Ref < 55)
Vitamin D: 5.05 ng/ml (Ref Deficiency < 20)
Bicarbonate: 22.0 (Ref 23-34)
7. Doctor said I have Vit D deficiency and has prescribed inj Arachitol (3L) every week for 3 weeks. I have already taken 2 injections.
Current medications: Inj Architol (3L), Arcalion, Pantocid-DSR
My current problems:
Loss of appetite, nausea and lot of weakness along with fatigue.
Head also does not seems to be normal. State of confusion and light headed.
Weakness in thigh and calf muscles.
Weakness is there for over 3 weeks now.
Palpitations.
Always feeling sleepy.
Doctor said, Liver impairment was drug induced. He said Vit D is the culprit hence am facing all those issues.
I would request you to throw some light on my situation. I am very depressed with my unwellness for the past 2 months. Is there something to worry about? I was never sure that Vit D deficiency will cause so much of my current problems. I am currently on leave from my work as I have lot of weakness and fatigue.
What are your thoughts? Any suggestions? (I am attaching complete reports for your study)
Posted Mon, 25 Jun 2012 in General Health
 
 
Answered by Dr. Jasvinder Singh 23 hours later
Hello,
Thanks for posting your query.

I agree with your doctor that the symptoms that you are having are due to deficiency of vitamin D. What you had was a viral and fungal infection/ oral thrush (due to antibiotics).

Post viral symptoms can also present with myalgias and body aches coupled with fatigue but it may also cause raised liver enzymes if the viral infection caused inflammation of the liver.

Moreover taking antibiotics for a long time may cause a transient increase in liver enzymes due to insult to the liver because of medicines. The other possibility is of a fatty liver. The serum ALT level usually is greater than the AST level in non-alcoholic variant of fatty liver. Common symptoms include difficulty in losing weight, bloating, nausea, loss of appetite, fatigue and fever.

It is good that hepatitis B and Hepatitis c have been ruled out in your case by your physician as they may also cause these symptoms and raised liver enzymes. In your case, it can be due to the medicines or fatty liver.

Low levels of vitamin D can also cause generalized body aches which may worsen after a viral infection. Moreover your vitamin D levels have been low in your lab reports. Hence the symptoms that you are having are due to vitamin D deficiency.

If fatty liver is found, then you need to restrict your alcohol intake (if you are taking any) and do some regular exercise like brisk walking for 45 min-1 hour daily. Ursodeoxychiloic acid (UDCA) is supposed to help in reducing the fatty liver. For vitamin D deficiency, you need to take one XXXXXXX of vitamin D in milk or curd daily for 10 days, then weekly for 10 weeks and then monthly for one year. But take them under your doctor’s supervision.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.








Above answer was peer-reviewed by
 
Follow-up: Muscle weakness, loss of appetite, weakness, confusion, light headedness, palpitations, drug-induced liver impairment 24 hours later
Thanks Doctor.

I have already taken 2 shots of Vit D and other medicines for past 10 days now.

But since the major symptoms (foggy and confused mind, fatigue/weakness) are persistent in me I cannot continue my regular life (driving to work etc).

I wanted to know how much more time do you think it would take to recover at least 50-60% so that I can resume my regular activities.

Really appreciate your help!

Thanks.
 
 
Answered by Dr. Jasvinder Singh 18 hours later
Hello,

Thanks for writing back to me.

You should take the sachets of vitamin D as written in my previous reply , but take them after consulting your doctor. It takes around 3-4 weeks for the symptoms to subside after regular treatment with Vitamin D.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor